Strange symptoms last night

Hi I posted about whether I'm now on too much levo I'm pregnant 17 weeks and taking 125mcg have been since 4 ish weeks but every blood test my tsh has dropped last test was 0.6. well anyway I take my levo at 11.30pm every night well last night I woke at 1am feeling pumped up and my heart was beating very fast and my leg and arm muscles were twitchy and my head was racing. I got up feeling very awake all of a sudden I tried a glass of water and deep breathing but it took about twenty minutes for this extremely pumped up feeling too past and longer still for me too relax as I very panicked but this strange feeling.

My hubby thinks I should reduce back too 100 as I felt similar when my starting dose was 125mcg rather than 50.

Any advice please it was horrible feeling like I was high on drugs or something should I reduce down now and have bloods done next week?

Would this have also hurt the baby? Thanks

3 Replies

oldestnewest
  • If you're overmedicated you're likely to feel it all the time, not just on occasion. What's your resting heart rate? Any other symptoms (diarrhoea, feeling hot/sweating, irritability, trouble sleeping etc)? Having said that, in light of your last test results it doesn't seem unreasonable to drop your dose to see if you feel better. You could try reducing to 100 every other day. It may take a few days to make a difference.

    I can't offer any informed opinion on your pregnancy except to say that many women have thyroid problems and have healthy babies. My understanding is that it is usually an underactive thyroid that makes it difficult to maintain a pregnancy, so if you're being treated for that you should be in a better position than if not. A doctor once told me that the fetus is a 'robust' creature, which seems encouraging.

  • Thank you for your reply. I wouldn't have put it down too levo but I went from being very sound asleep too Ching awake and feeling pumped up. Was pretty scary and no I have had no other symptoms but when I started levo three odd years ago I had a junior doc start me on 125mcg starting dose and the first few nights I felt pumped up racing head and fast heart twitchy arm muscles very scary and last night felt like that.

  • It seems possible that being close to the upper limit of your meds you might be more susceptible to bouts of anxiety. Apparently it can facilitate the release of adrenaline (maybe someone else can break that down, it's just something my doctor mentioned but I can't remember the exact way she put it) so you might be more vulnerable to your fight or flight mechanism - ? That's what I took away from the doctor's explanation.

    In my experience being overmedicated is more of a gradual feeling of being more tightly wound, feeling less able to shut off, faster heartbeat (but not racing, just faster than normal), diarrhoea and hairtrigger emotional reactions (being unable to contain my feelings). But everyone is different.

You may also like...